Indiana, 2025

Damaging Wind in Indiana, June 28, 2025

June 28, 2025 · NWS LMK · 1 event in 1 county or zone

Scattered showers and thunderstorms moved across the lower Ohio Valley during the afternoon and evening hours on June 28th. The storms were associated with a very moist air mass interacting with a decaying front sinking into the region from the north, with individual upper-level shortwaves helping to initiate convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Scattered showers and thunderstorms moved across the lower Ohio Valley during the afternoon and evening hours on June 28th. The storms were associated with a very moist air mass interacting with a decaying front sinking into the region from the north, with individual upper-level shortwaves helping to initiate convection. The environment was strongly unstable, with around 4000 J/kg SBCAPE; however, weak deep-layer shear, poor mid-level lapse rates and an overall saturated column limited the overall severe potential. With that being said, isolated wind damage was observed with a stronger cell that moved across Dubois County during the late afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 28, 2:26 PM EST, 2 hours 24 minutes earlier. Its key messages:

  • * Chances for afternoon/evening showers and storms each day through Monday. * Less humid conditions arrive next Wednesday and Thursday. * Independence Day looks optimistic with a scattered chance for non-severe showers and storms.
Area forecast discussion, Jun 28, 2:26 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
326 PM EDT Sat Jun 28 2025

.KEY MESSAGES...

* Chances for afternoon/evening showers and storms each day through
  Monday.

* Less humid conditions arrive next Wednesday and Thursday.

* Independence Day looks optimistic with a scattered chance for
  non-severe showers and storms.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 326 PM EDT Sat Jun 28 2025

This afternoon... scattered showers and storms have developed over
the region. This will continue through sunset before dissipating.
These storms are very disorganized and pulse-y which will bring some
gusty winds, lightning, and heavy rain.

Tonight... calm to light winds overnight and scattered to broken mid-
level clouds will help for fog to develop in the early morning. Fog
may become dense in areas that saw rain this afternoon and
in protected valley areas.

Sunday... fog will thin and lift within a few hours of sunrise.
Winds will pick up out of the southwest, continuing to usher in
warm, moist air. Diurnal convection is expected to develop in the
afternoon, remaining disorganized. Gusty winds, lightning, and heavy
rain will be possible through sunset. High temperatures will be in
the mid-upper 80s with dew points in the low 70s.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
Issued at 326 PM EDT Sat Jun 28 2025

Sunday Night - Monday Night...

On Monday, a trough swings through the region, bringing better
forcing and shear to a very moist and unstable airmass that has been
over the region for several days. Storms may become a little more
organized than what we saw over the last several days. SPC has a
marginal over the northern third of the region, which makes sense.
Gusty to damaging winds, small hail, lightning, and heavy rain will
be possible in the afternoon and into the overnight.

Tuesday - Thursday...

A cold front will push through the region, allowing dew points to
drop and conditions to become more comfortable. Temperatures will
remain near normal in the mid-upper 80s. High pressure will be over
the region, helping to keep conditions dry and skies mostly sunny.

Independence Day - Next Weekend...

Another trough may brush the northern half of the region late week,
bringing a scattered chance for showers and storms. Following, we
will see brief high pressure over the region before it pushes east
of the region and precip chances increase again. Independence day
continues to look optimistic with just a scattered chance for non-
severe showers and storms at this time.

&&

.AVIATION /18Z TAFS THROUGH 00Z MONDAY/...
Issued at 137 PM EDT Sat Jun 28 2025

Scattered showers and storms have developed over the region and will
impact the terminals through the afternoon. As the sun sets this
evening, showers and storms will dissipate. Most of the night will
feature calm to light winds and increasing mid-level skies. In the
early morning, there is a signal for some patchy dense fog,
especially in areas with recent rainfall. Fog will burn off with
sunrise and as winds pick up out of the southwest. Another round of
scattered showers and storms is expected Sunday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...SRW
LONG TERM...SRW
AVIATION...SRW
Hazardous weather outlook, Jun 28, 2:27 PM EST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
327 PM EDT Sat Jun 28 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-291930-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
327 PM EDT Sat Jun 28 2025 /227 PM CDT Sat Jun 28 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Afternoon thunderstorms will produce lightning, with locally
torrential rainfall and gusty winds also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Chances for afternoon showers and thunderstorms will persist through
Monday. Gusty winds, heavy rain and lightning are the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

SRW

In the hours before

Special weather statement, Jun 28, 3:22 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
422 PM EDT Sat Jun 28 2025

KYZ064-065-076-077-282045-
Metcalfe KY-Taylor KY-Adair KY-Green KY-
422 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT GREEN...CENTRAL TAYLOR...
NORTHWESTERN ADAIR AND NORTH CENTRAL METCALFE COUNTIES THROUGH 445 PM
EDT/345 PM CDT/...

At 422 PM EDT/322 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Greensburg, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Campbellsville, Greensburg, Pickett, Portland, Little Barren,
Donansburg, Coburg, Fry, Romine, and South Campbellsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3710 8563 3727 8566 3744 8532 3729 8529
      3713 8535
TIME...MOT...LOC 2022Z 252DEG 22KT 3722 8556

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BJS
Special weather statement, Jun 28, 3:32 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
332 PM CDT Sat Jun 28 2025

KYZ074>076-081-282100-
Monroe KY-Metcalfe KY-Cumberland KY-Barren KY-
332 PM CDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT MONROE...WEST CENTRAL
CUMBERLAND...SOUTHEASTERN BARREN AND SOUTHWESTERN METCALFE COUNTIES
THROUGH 400 PM CDT...

At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tompkinsville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tompkinsville, Gamaliel, Meshack, Persimmon, Cyclone, Forkton, Gum
Tree, Freetown, Sulphur Lick, and Willow Shade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3663 8583 3680 8592 3692 8559 3672 8548
TIME...MOT...LOC 2032Z 246DEG 31KT 3675 8580

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Jun 28, 4:03 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
503 PM EDT Sat Jun 28 2025

KYZ039>041-047-048-056-282145-
Mercer KY-Woodford KY-Fayette KY-Jessamine KY-Garrard KY-Anderson KY-
503 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MERCER...SOUTHERN
WOODFORD...NORTHWESTERN GARRARD...SOUTHEASTERN ANDERSON...JESSAMINE
AND CENTRAL FAYETTE COUNTIES THROUGH 545 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nicholasville, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington, Nicholasville, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Veterans Park, Cardinal Hill, Cadentown, Bryan
Station, and Northland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3790 8438 3789 8438 3787 8437 3786 8440
      3787 8442 3785 8443 3784 8446 3785 8448
      3784 8449 3783 8448 3778 8464 3796 8486
      3810 8451 3810 8441 3789 8435
TIME...MOT...LOC 2103Z 232DEG 13KT 3788 8462

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BJS
Special weather statement, Jun 28, 4:09 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
509 PM EDT Sat Jun 28 2025

KYZ066-067-282145-
Lincoln KY-Casey KY-
509 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LINCOLN AND EAST CENTRAL
CASEY COUNTIES THROUGH 545 PM EDT...

At 509 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Stanford, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stanford, South Fork, Boneyville, Kings Mountain, Jumbo, Ottenheim,
Mount Salem, Geneva, Rowland, and Halls Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3736 8484 3752 8473 3760 8463 3751 8456
      3736 8462
TIME...MOT...LOC 2109Z 210DEG 12KT 3743 8473

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BJS
Special weather statement, Jun 28, 4:36 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
536 PM EDT Sat Jun 28 2025

KYZ041-042-049-057-282215-
Bourbon KY-Fayette KY-Clark KY-Madison KY-
536 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CLARK...SOUTH CENTRAL BOURBON...
NORTH CENTRAL MADISON AND SOUTHEASTERN FAYETTE COUNTIES THROUGH 615
PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cadentown, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington, Winchester, Bryan Station, Cadentown, North Middletown,
Chilesburg, Constant Station, Renick, Lyndale, and Jackson Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3786 8440 3809 8444 3819 8412 3791 8406
TIME...MOT...LOC 2136Z 257DEG 12KT 3802 8433

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BJS
Special weather statement, Jun 28, 4:50 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
550 PM EDT Sat Jun 28 2025

INZ076-083-282215-
Orange IN-Dubois IN-
550 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DUBOIS AND NORTHWESTERN
ORANGE COUNTIES THROUGH 615 PM EDT...

At 550 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, French Lick, West Baden Springs, Dubois, Hillham,
Portersville, Dubois Crossroads, Norton, Kellerville, and Haysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3851 8705 3851 8700 3850 8698 3850 8696
      3849 8696 3849 8695 3851 8693 3850 8691
      3850 8688 3853 8683 3853 8668 3869 8668
      3869 8664 3850 8652 3836 8696 3850 8705
TIME...MOT...LOC 2150Z 243DEG 23KT 3849 8694

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MJ

The radar

The Evansville,IN radar (KVWX), 75 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dubois

When
June 28, 4:50 PM EST
Where
Dubois County, 0.6 mi NNE of Haysville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.488, -86.915

A few trees were blown down in Haysville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270981.